A 30-Year-Old Needing Support: Neuropathic Pain, Mental Health Issues and Tinnitus

Discussion in 'Support' started by sweetlolo, Jun 18, 2022.

    1. sweetlolo

      sweetlolo Member

      Tinnitus Since:
      09/2022
      Cause of Tinnitus:
      Probably Wellbutrin
      I got tinnitus most likely after dosage increase of Bupropion to 300 mg 9 months ago, which has escalated due to a lot of stress. I have been battling chronic physical and mental health issues for years after a burnout, but am now in a downward spiral which has escalated to hip/pelvis inflammation/musculoskeletal pain which seems to have turned into neuropathic pain 3 months in. I am suspecting fibromyalgia as other parts of my body are acting up too. Due to this I am 90% bedridden, cannot sit/stand/walk without increasing pain, only lie on my back but even then the pain is present. I do not get any restorative sleep, I cannot focus on things I normally love, I cannot take naps due to intrusive tinnitus/thoughts/pain interrupting. This has taken its toll and led to me finally being suicidal. I am currently only alive due to the love for my parents and my desperate wish to live. Each minute is a struggle for my life.

      I quit all meds six months ago to give my brain the chance to heal but the tinnitus is still present and has worsened due to the stressors of my mental and physical health. I am currently relying on Tylenol, muscle relaxants and Melatonin. I had to start taking Hydroxyzine/Promethazine due to daily panic attacks. The various health care professionals I have consulted have all suggested medicines such as Duloxetine or Mirtazapine. I have before been on Sertraline, Venlafaxine and Fluoxetine without issues. I tried starting Venlafaxine six months ago but gave up after a week due to the fear of messing with my brain and hearing even more.

      It feels like I am in limbo and I do not know what to do. Either I give up today or try the suggested medications or perhaps Nortriptyline as some people have been helped by that. I do not know how else I am going to have a chance to fight through this. I have read all there is about the medications and various people’s experiences of them on this forum, the horror stories and happy endings.

      I need your support. Help.
       
      • Hug Hug x 6
    2. Joe Cuber
      Irritated

      Joe Cuber Member Podcast Patron Benefactor

      Location:
      California, USA
      Tinnitus Since:
      03/2022
      Cause of Tinnitus:
      My guess is long-term noise exposure from earbuds
      Hi @sweetlolo - I came by for moral support. I read your post and hear the struggles you're dealing with. It sounds tough with chronic pain, mental health issues, and tinnitus, I can only imagine.

      When I first became aware of my tinnitus, I went on a huge downhill spiral mentally. A psychiatrist and my primary care physician prescribed me various meds to stabilize me since I had weeks of insomnia, high anxiety with panic attacks, and depression. I'm currently on Zoloft, Gabapentin, and Trazodone (for sleep). I had been on Sertraline for a while, which worked a whole lot better than Gabapentin, but switched to Gabapentin anyway.

      Since you know you had no issues with Sertraline, Venlafaxine and Fluoxetine, is it an option to resume those again?

      I'm rooting for you to find the strength to keep trying.
       
      • Friendly Friendly x 2
    3. jecamp1
      Curious

      jecamp1 Member

      Location:
      Philly
      Tinnitus Since:
      May 2022
      Cause of Tinnitus:
      Conductive hearing loss; Acoustic exposure
      That makes two of us!

      I agree with Joe's idea about restarting certain prescriptions that did not cause you issues in the past like Fluoxetine. I got a relative on Fluoxetine and they say it has saved them in the past.

      - Camp
       
      • Like Like x 1
    4. LilCC

      LilCC Member

      Location:
      Florida, U.S
      Tinnitus Since:
      11/2020
      Cause of Tinnitus:
      Exposure to loud noises
      I relate to you in so many ways, not only do I have severe hyperacusis and moderate tinnitus, but I also have chronic neuropathic pain. I can’t listen to music, do any type of physical activities without getting a huge flareup, it’s terrible.

      I first developed chronic nerve pain like 4 years ago after some repetitive motions, the pain has gotten manageable but that’s as long as I don’t do any heavy lifting or repetitive motion, and by heavy lifting I literally mean anything more than like 10 pounds.

      2 years after my ordeal with chronic nerve pain, I developed tinnitus and hyperacusis. How fucking lovely, right? I’m also bed ridden and can’t do much but lie on my bed and somehow find the courage to keep fighting. It’s not easy and I honestly don’t know how much longer I’ll keep having that strength. I have battled with health issues throughout my life, so I know how debilitating this all can be.

      I just want you to know that you aren’t alone and I could relate to you in one way or another.
       
      • Hug Hug x 4
    5. Lane

      Lane Member Hall of Fame

      Tinnitus Since:
      02/2018
      Cause of Tinnitus:
      Single 25 mg dose of (anticholinergic) drug Promethazine
      Hi @sweetlolo -- Sorry to hear how difficult things are for you. Just to mention, I got severe tinnitus from just a single dose of Promethazine. You may want to consider whether it could be a factor in the severity of your tinnitus. -- Best...

      P.S. I suffered from chronic headaches for many years, and by far the best pain reliever that consistently worked for me was coffee enemas (CEs). I found it interesting that Germany discovered (inadvertantly) during WWI that CEs could significantly relieve post-operative pain for several hours. The New England Journal of Medicine also reported in 1922 that CEs are an effective antidepressant.
       
      • Hug Hug x 1
      • Informative Informative x 1
    6. Tasty
      Feminine

      Tasty Member Benefactor

      Location:
      Sendai, Japan
      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Visual Snow Syndrome/TMJ & Cervical Spine ?
      Oha yea, fuck off with the Promethazine. It seemed to make mine like 5x worse while on it. Has yours gone back to baseline?
       
    7. Forever hopeful
      Depressed

      Forever hopeful Member

      Location:
      USA
      Tinnitus Since:
      2015 resolved, 4/20 L ear, increase 2/21
      Cause of Tinnitus:
      2015,noise,2020-21 SNHL
      I am so sorry. I feel for you.

      Have you tried Gabapentin for the nerve pain? Or Neurontin?

      Also, my understanding is that Remeron is very safe for people with tinnitus and it also helps with sleep. You might want to consider that. I have a friend with tinnitus and he’s taken Remeron for years, it's had no impact on his tinnitus, and he sleeps like a baby.

      Best to you. I will pray you get some relief.
       
Loading...

Share This Page